MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY ASSURA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY ASSURA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD3257-40
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer report number: 2017865-2020-04623.It was reported that the patient presented for a routine generator replacement.The patient was programmed voo before the older implantable cardioverter defibrillator (icd) model 3257 was disconnected.Bovie was used by the physician in the pocket resulting in true loss of capture and asystole.Telemetry showed pacing outputs were consistent with voo.The leads were switched to the new icd model 3357 and electrocautery resulted in a similar asystole with telemetry showing pacing.Programming changes to increase output were made.All changes resulted in asystole despite pacing.The physician opted to proceed with the implant since the issue occurred across both generators and seemed only related to the electrocautery (bovie) in the pocket and not to the device itself.The asystole only lasted as long as the bovie bursts ~ 2-3 seconds.The patient had no adverse effects, was stable and no intervention was needed.Voo* - (asynchronous pacing mode - pacing delivered at a fixed rate with no sensing to prevent noise detection by electrocautery during procedure).
 
Additional Manufacturer Narrative
The reported field event of loss of capture was confirmed through electrocardiogram (egm) review; functional test results indicated normal device behavior.Stored electrocardiogram (segm's) review revealed oversensing and loss of capture as a result of noise external to the device; this noise was determined to be cautery.Telemetry, impedance, sensing, pacing and high voltage (hv) output functions of the device were tested and found to be normal.

Brand Name
UNIFY ASSURA ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key9922384
Report Number2017865-2020-04622
Device Sequence Number11601752
Product Code NIK
UDI-Device Identifier05414734505628
UDI-Public05414734505628
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model NumberCD3257-40
Device Catalogue NumberCD3257-40
Device Lot Number4008508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIFY ASSURA CRT-D RF HV; UNIFY ASSURA CRT-D RF HV
Patient Age80 YR